MAUDE Adverse Event Report: I-SENS INC. CARESENS N BLOOD GLUCOSE MONITORING SYSTEM; BLOOD GLUCOSE TEST SYSTEM

I-SENS INC. CARESENS N BLOOD GLUCOSE MONITORING SYSTEM; BLOOD GLUCOSE TEST SYSTEM
Model Number GM505NA
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As soon as the device was retrieved, analysis was performed by i-sens with returned device and retained strips.The measurement precision was evaluated using control solution and all the measured values were within the standard range.The cv% was within the acceptance criteria (below 5%) which was satisfied with the standard at i-sens as well confirming that the device was performing as intended.Thus, it is believed that the meter properly functioned.
 
Event or Problem Description
The patient took a fasting blood glucose test in the morning as usual, and the first result was 'hi'.Directly after took a test and the result was 506 mg/dl.It was still much higher than expected (expects between 190 mg/dl and 240 mg/dl) so she called an ambulance.No treatment was performed on her between the reading taken at home and the ambulance arriving 15 mins later.She had no symptoms consistent with the high readings.When the emts tested her with their bgm (unknown brand), the result was 211 mg/dl which is on par with her usual readings at that time.They treated her with insulin and she remained at home.She is type 2 insulin dependent diabetic.She has no other way to check her blood sugar currently.She will return her meter.

Brand Name
CARESENS N BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
I-SENS INC.
43, banpo-daero, 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key6783883
Report Number3005621222-2017-00004
Device Sequence Number1566431
Product Code NBW
UDI-Device Identifier00885325000115
UDI-Public00885325000115
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K083468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Service Personnel
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/29/2018
Device Model NumberGM505NA
Device Catalogue Number164301-202
Device Lot NumberNT30LX88K(STRIP)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2017
Initial Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR